Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS Elko, NV

August 5, 2014Nye County, Nevada

NWS Elko, NV issued this flash flood warning at Aug 5, 2014, 7:17 PM PDT for Nye County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2014, 7:17 PM PDT (02:17 UTC)
Expired
Aug 5, 2014, 10:15 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Nye County, NV

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:30 PM PDTFLASH FLOODTonopah, NV6 INCHES OF WATER FLOWING DOWN THE SHOULDERS AND SIDE ROADS IN TONOPAH. ESTIMATED THREE FEET OF WATER IN DRY WASH FLASH FLOODING IN TONOPAH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WGUS55 KLKN 060217
FFWLKN
NVC023-060515-
/O.NEW.KLKN.FF.W.0020.140806T0217Z-140806T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
717 PM PDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
  THIS INCLUDES THE CITIES OF...TONOPAH...ROUND MOUNTAIN...
  MANHATTAN...

* UNTIL 1015 PM PDT

* AT 715 PM PDT...SATELLITE AND LIGHTNING DATA INDICATED NUMEROUS 
INTENSE THUNDERSTORMS OVER SOUTHWEST NYE COUNTY...AND APPROACHING 
TONOPAH FROM ESMERALDA COUNTY...WITH SLOW MOVEMENT AND EXCESSIVELY 
HEAVY RAINFALL RATES. FLASH FLOODING IS LIKELY IN AND NEAR TONOPAH
OVER THE NEXT 2 HOURS. 

LOCATIONS NEAR THE PATH OF INCLUDE...TONOPAH...MANHATTAN AND ROUND
MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3810 11727 3847 11769 3886 11702 3851 11636
      3804 11701 3805 11723

$$

TURNER
4 follow-up statements
777 
WGUS75 KLKN 060259
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
759 PM PDT TUE AUG 5 2014

NVC023-060515-
/O.CON.KLKN.FF.W.0020.000000T0000Z-140806T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
759 PM PDT TUE AUG 5 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
CENTRAL NYE COUNTY...

AT 755 PM PDT...SATELLITE AND LIGHTNING DATA INDICATED NUMEROUS 
THUNDERSTORMS NEAR TONOPAH PRODUCING EXCESSIVELY HEAVY RAIN. SOCIAL 
MEDIA REPORTS FROM THE PUBLIC HAVE CONFIRMED FLOODING IN AND NEAR 
TONOPAH. STORMS TRAINING OVER THE SAME AREAS WILL AGGRAVATE THE 
ONGOING FLOODING SITUATION. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR 
AND FLASH FLOODING IS LIKELY.

LOCATIONS IN THE WARNING INCLUDE TONOPAH...U.S. HIGHWAY 6 NEAR 
TONOPAH...STATE HIGHWAY 376...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3810 11727 3847 11769 3886 11702 3851 11636
      3804 11701 3805 11723

$$

TURNER
480 
WGUS75 KLKN 060330
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
830 PM PDT TUE AUG 5 2014

NVC023-060515-
/O.CON.KLKN.FF.W.0020.000000T0000Z-140806T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
830 PM PDT TUE AUG 5 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
CENTRAL NYE COUNTY...

AT 828 PM PDT...LIGHTNING AND SATELLITE DATA CONTINUED TO INDICATE 
STRONG THUNDERSTORMS OVER SOUTHWEST NYE COUNTY...MOVING NORTHEAST AT 
20 MPH. THESE STORMS ARE PRODUCING EXCESSIVELY HEAVY RAINFALL RATES. 
THE PUBLIC HAS REPORTED FLOODING THROUGH SOCIAL MEDIA...AND THE 
TONOPAH AIRPORT REPORTED 0.13 INCH OF RAIN IN 13 MINUTES. LOCALIZED 
FLASH FLOODING CONTINUES TO BE LIKELY...ESPECIALLY EAST OF TONOPAH 
ALONG AND NORTH OF U.S. HIGHWAY 6. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3810 11727 3826 11745 3862 11667 3851 11636
      3805 11700 3805 11723

$$

TURNER
926 
WGUS75 KLKN 060414
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
914 PM PDT TUE AUG 5 2014

NVC023-060515-
/O.CON.KLKN.FF.W.0020.000000T0000Z-140806T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
914 PM PDT TUE AUG 5 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
CENTRAL NYE COUNTY...

AT 910 PM PDT...SATELLITE AND LIGHTNING DATA INDICATED THUNDERSTORMS 
CONTINUING TO DEVELOP NEAR TONOPAH AND ACROSS ESMERALDA COUNTY. 
STORMS WILL CONTINUE TO PRODUCE EXCESSIVELY HEAVY RAINFALL...WITH 
SOME OF IT FALLING IN AREAS THAT HAVE ALREADY RECEIVING HEAVY 
RAINFALL. LOCALIZED FLASH FLOODING...ESPECIALLY NEAR HILLY 
TERRAIN...WILL CONTINUE OVER THE NEXT HOUR.

THIS WARNING INCLUDES TONOPAH...U.S. HIGHWAY 6...STATE HIGHWAY 376...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3810 11727 3826 11745 3862 11667 3851 11636
      3805 11700 3805 11723

$$

TURNER
784 
WGUS75 KLKN 060449
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
949 PM PDT TUE AUG 5 2014

NVC023-060515-
/O.CON.KLKN.FF.W.0020.000000T0000Z-140806T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
949 PM PDT TUE AUG 5 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
CENTRAL NYE COUNTY...

AT 940 PM PDT...A THUNDERSTORM PRODUCING FLOODING WAS REPORTED OVER 
THE WARNED AREA. 

NYE COUNTY DISPATCH REPORTED MINOR FLOODING IN AND AROUND TONOPAH. 
REMEMBER...ESPECIALLY AT NIGHT...NEVER DRIVE INTO FLOODED OR CLOSED 
ROADS. TURN AROUND. DON'T DROWN.

&&

LAT...LON 3810 11727 3826 11745 3862 11667 3851 11636
      3805 11700 3805 11723

$$

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:41 PM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Aug 5, 2:41 PM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT TUE AUG 5 2014

.SYNOPSIS...A VERY MOIST LOW PRESSURE SYSTEM OVER THE REGION WILL
CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS WITH POCKETS OF
HEAVIER RAINFALL ESPECIALLY ACROSS NORTHERN NEVADA THROUGH
THURSDAY. AS WE APPROACH THE WEEKEND THE AREA WILL BECOME DRIER
WITH ISOLATED THUNDERSTORMS ACROSS NORTHERN NEVADA MAINLY NORTH OF
INTERSTATE 80.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. ISOLATED TO SCATTERED
THUNDERSTORMS ARE FORMING ACROSS THE CWA MAINLY WHERE SOME HEATING
HAS OCCURRED. CAPE WILL APPROACH 1000 TO 1500 J/KG WHERE SOME
HEATING IS OCCURRING WITH PW'S UP TO 1.25" ACROSS NORTHERN NEVADA WITH PW'S
AROUND .75". THESE STORMS ARE VERY EFFICIENT RAIN PRODUCERS SO
AREAS OF FLASH FLOODING ARE POSSIBLE. OPTED TO NOT EXTEND FLASH
FLOOD WATCH FOR TOMORROW ALTHOUGH SOME LOCALIZED AREAS ACROSS
NORTHERN NEVADA COULD RECEIVE HEAVY RAIN AND SOME FLASH FLOODING BUT DID
NOT THINK THREAT WAS HIGH ENOUGH TO WARRANT A WATCH. TONIGHT THE
LOW PRESSURE SYSTEM WILL MEANDER ACROSS NORTHERN NEVADA WITH
RAINSHOWERS AND A FEW LIGHTNING STRIKES POSSIBLE WITH POCKETS OF
HEAVIER RAIN MAINLY ACROSS NORTHERN ELKO COUNTY AND HUMBOLDT
COUNTY.

WEDNESDAY THE LOW PRESSURE WILL STILL HANG TOUGH ACROSS NORTHERN
NEVADA WITH AREAS OF HEAVIER RAINFALL AND ISOLATED TO SCATTERED
THUNDERSTORMS WITH PW'S OF AN INCH OR BETTER TO CONTINUE ACROSS
NORTHERN NEVADA WITH PW'S OF .50 TO .75" ACROSS CENTRAL NEVADA
WHERE LESS SHOWERS AND THUNDERSTORMS ARE EXPECTED.

THURSDAY THE LOW PRESSURE TROUGH WILL FINALLY BEGIN TO PUSH EAST
WITH BEST CHANCE OF THUNDERSTORMS ACROSS NORTHEAST NEVADA IN ELKO
COUNTY. PW'S WILL BE SLIGHTLY ABOVE .75 IN NORTHEAST NEVADA WITH
LOWER PW'S ELSEWHERE SO THUNDERSTORMS WILL BE LESS LIKELY ACROSS
FAR WESTERN AND SOUTHERN PARTS OF THE CWA AS THE AIRMASS DRIES AND
BECOME MORE STABLE.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. SHORT WAVE ENERGY AND
INSTABILITY WILL BRING A THREAT OF THUNDERSTORMS TO NORTHERN NV
THROUGH THE WEEKEND. DIFFERENCES CROP UP BETWEEN THE GFS/EURO MONDAY
AND TUESDAY WHICH WILL HAVE AN IMPACT ON THE SENSIBLE WEATHER. GFS
HOLDS ON TO SOME MOISTURE AND INSTABILITY ACROSS NORTHEAST NV MONDAY
WHILE THE EURO BRINGS A SLUG OF MOISTURE INTO NORTHERN AND CENTRAL
NV FROM THE SOUTH AROUND FOUR CORNERS HIGH. THE GFS WAITS UNTIL
TUESDAY TO BRING UP THIS MOISTURE BY WHICH TIME THE EURO PUSHES THE
MOISTURE EAST OF NEVADA.

.AVIATION...A VERY MOIST AIRMASS WILL BRING NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS TO NRN NV THROUGH THIS EVENING. CONDITIONS
WILL DROP TO MVFR UNDER THE HEAVIER SHOWERS. ACROSS CENTRAL NV
ISOLATED SHOWERS AND THUNDERSTORMS COULD IMPACT THE KELY TERMINAL
THROUGH 03Z.

&&

.FIRE WEATHER...WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS
WITH WETTING RAINS WILL CONTINUE ACROSS NORTHERN NEVADA WITH DRIER
AIR MOVING INTO CENTRAL NEVADA AS WE APPROACH WEDNESDAY. BY THE
WEEKEND MUCH DRIER CONDITIONS EXPECTED WITH ISOLATED THUNDERSTORMS
ACROSS NORTHERN NEVADA MAINLY NORTH OF INTERSTATE 80.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHWESTERN ELKO COUNTY.

&&

90/91/91/90

In the hours before

Special weather statement, Aug 5, 1:52 PM PDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
152 PM PDT TUE AUG 5 2014

NVZ034-039-052115-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY
NV-
152 PM PDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 215 PM
PDT...

AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF CLOVER VALLEY...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN. USE CAUTION WHEN DRIVING PONDING OF WATER IS
POSSIBLE ON ROADWAYS.

* LOCATIONS IMPACTED INCLUDE...
  US HIGHWAY 93 SOUTH OF CLOVER VALLEY NEAR THE STATE ROUTE 229
INTERSECTION AS WELL AS STATE ROUTE 229 EAST OF RUBY VALLEY...

&&

LAT...LON 4066 11523 4084 11493 4073 11479 4058 11510
TIME...MOT...LOC 2050Z 208DEG 15KT 4067 11497

RLC
Local storm report, Aug 5, 2:23 PM PDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
223 PM PDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     DEBRIS FLOW      4 NW LEE                40.60N 115.66W
08/05/2014                   ELKO               NV   LAW ENFORCEMENT

            FLASH FLOOD AND DEBRIS FLOW ON LEE ROAD JUST OFF STATE
            ROUTE 228. OFFICER ESTIMATED HALF MILE WIDE AREA OF
            WATER...ROCK...DEBRIS FLOWING ACROS THE ROAD 1 TO 3 FEET
            DEEP. EQUIPMENT WILL BE NEEDED TO REMOVE DEBRIS.

&&

JRM
Special weather statement, Aug 5, 3:13 PM PDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT TUE AUG 5 2014

NVZ039-052245-
SOUTH CENTRAL ELKO COUNTY NV-
313 PM PDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 345 PM
PDT...

AT 309 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PEQUOP SUMMIT...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS PLEASE USE CAUTION IF DRIVING IN THIS AREA.

* LOCATIONS IMPACTED INCLUDE...
   PEQUOP SUMMIT...AND AREAS OF INTERSTATE 80 NEAR PEQUOP SUMMIT.

&&

LAT...LON 4112 11471 4107 11446 4092 11460 4104 11477
TIME...MOT...LOC 2212Z 228DEG 16KT 4102 11460

RLC
Local storm report, Aug 5, 3:44 PM PDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
344 PM PDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       NNW JARBIDGE            41.88N 115.44W
08/05/2014  U0.00 INCH       ELKO               NV   PUBLIC

            HEAVY RAINFALL PRODUCING MINOR FLOODING IN THE STREETS OF
            JARBIDGE.

&&

JRM
Special weather statement, Aug 5, 6:53 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
653 PM PDT TUE AUG 5 2014

NVZ040-060245-
NORTHWESTERN NYE COUNTY NV-
653 PM PDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 745 PM
PDT...

AT 651 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TONOPAH...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   TONOPAH...
   U.S. HIGHWAY 6...U.S. HIGHWAY 95
   STATE HIGHWAY 376...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3816 11734 3832 11721 3813 11686 3804 11705
      3804 11723
TIME...MOT...LOC 0153Z 226DEG 4KT 3805 11727

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:01 PM PDTAreal Flood AdvisoryLKNElko3 hr
Aug 5, 5:08 PM PDTFlash Flood WarningLKNElko3 hr
Aug 5, 5:54 PM PDTAreal Flood AdvisoryLKNNye3 hr
Aug 5, 6:42 PM PDTAreal Flood WarningLKNElko, Humboldt18 hr
Aug 5, 6:48 PM PDTAreal Flood AdvisoryLKNEureka, Lander3 hr
Aug 5, 6:53 PM PDTSpecial Weather StatementLKN52 min
Aug 5, 7:30 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Aug 5, 8:02 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine43 min
Aug 5, 8:07 PM PDTSevere Thunderstorm WarningLKNEureka, Nye, White Pine38 min
Aug 5, 8:19 PM PDTFlash Flood WarningLKNEureka, Nye, White Pine3 hr
Aug 5, 8:40 PM PDTSevere Thunderstorm WarningLKNEureka, Nye, White Pine50 min
Aug 5, 9:25 PM PDTSpecial Weather StatementLKNWhite Pine65 min
Aug 5, 10:06 PM PDTFlash Flood WarningLKNNye3 hr
Aug 5, 10:11 PM PDTSpecial Weather StatementLKNWhite Pine64 min
Aug 5, 10:46 PM PDTSpecial Weather StatementLKNWhite Pine59 min
Aug 5, 11:00 PM PDTSevere Thunderstorm WarningLKNWhite Pine30 min
Aug 6, 2:00 AM PDTFlash Flood WatchLKNElko, Eureka, Humboldt, Lander, White Pine18 hr
Aug 6, 11:57 AM PDTFlash Flood WarningLKNEureka6 hr
Aug 6, 12:20 PM PDTSpecial Weather StatementLKN40 min
Aug 6, 12:46 PM PDTAreal Flood WarningLKNElko, Humboldt12 hr
Aug 6, 12:46 PM PDTSpecial Weather StatementLKN29 min
Aug 6, 1:30 PM PDTSpecial Weather StatementLKN30 min
Aug 6, 1:47 PM PDTSpecial Weather StatementLKN43 min
Aug 6, 2:04 PM PDTSpecial Weather StatementLKN41 min
Aug 6, 2:26 PM PDTSpecial Weather StatementLKNEureka49 min
Aug 6, 2:29 PM PDTSpecial Weather StatementLKN46 min
Aug 6, 2:45 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine45 min
Aug 6, 2:46 PM PDTSpecial Weather StatementLKN59 min
Aug 6, 3:07 PM PDTFlash Flood WarningLKNEureka, White Pine3 hr
Aug 6, 3:15 PM PDTSevere Thunderstorm WarningLKNElko, White Pine45 min
Aug 6, 3:25 PM PDTSpecial Weather StatementLKNLander50 min
Aug 6, 3:28 PM PDTSpecial Weather StatementLKNEureka47 min
Aug 6, 3:29 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine46 min
Aug 6, 3:33 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine42 min
Aug 6, 3:49 PM PDTFlash Flood WarningLKNElko, White Pine4 hr
Aug 6, 3:54 PM PDTSpecial Weather StatementLKN66 min
Aug 6, 3:54 PM PDTSevere Thunderstorm WarningLKNWhite Pine26 min
Aug 6, 3:57 PM PDTSevere Thunderstorm WarningLKNEureka, Lander48 min
Aug 6, 4:01 PM PDTSevere Thunderstorm WarningLKNElko59 min
Aug 6, 4:09 PM PDTSpecial Weather StatementLKN36 min
Aug 6, 4:27 PM PDTSpecial Weather StatementLKN33 min

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.